Alert archive / Missouri / River Flood Warnings in 2016

River Flood Warning 55, NWS Kansas City, MO

May 11, 2016Platte County, Missouri; Leavenworth County, Kansas

NWS Kansas City, MO issued this river flood warning at May 11, 2016, 9:20 PM CDT for Platte County, Missouri; Leavenworth County, Kansas. It took effect at May 12, 2016, 6:00 PM CDT. It was in force for 49 hr.

The area

The outline as issued.

The facts

Issued
May 11, 2016, 9:20 PM CDT (02:20 UTC)
In effect from
May 12, 2016, 6:00 PM CDT
Expired
May 14, 2016, 7:00 PM CDT
In force
49 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Leavenworth County, KS, Platte County, MO

The radar

The Pleasant Hill radar (KEAX), 74 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Leavenworth (LEVK1). The gauge peaked at 19.29 ft at May 12, 2016, 6:00 PM CDT.

actionminormoderate15202505/1205/1305/1405/1505/16
Action stage
17 ft
Minor stage
20 ft
Moderate stage
24 ft
Major stage
30 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06820475, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

788 
WGUS43 KEAX 120220
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
920 PM CDT WED MAY 11 2016
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Kansas...Missouri...

  Missouri River at Leavenworth affecting Leavenworth and Platte 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC103-MOC165-130220-
/O.NEW.KEAX.FL.W.0055.160512T2300Z-160515T0000Z/
/LEVK1.1.ER.160512T2300Z.160513T0600Z.160514T0000Z.NO/
920 PM CDT WED MAY 11 2016

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Leavenworth.
* from Thursday evening to Saturday evening.
* At  9:00 PM Wednesday the stage was 18.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Thursday evening and continue 
  to rise to near 20.4 feet by early Friday morning. The river will 
  fall below flood stage by Friday evening.
* At 20.0 feet...Lowland flooding occurs along the east and west 
  banks of the river.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Leavenworth     20   18.4   Wed 09 PM   20.4 early Friday morning
     
&&
  
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484

  

$$
2 follow-up statements
526 
WGUS83 KEAX 121439
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
939 AM CDT THU MAY 12 2016
   

...The Flood Warning is cancelled for the following river in 
Missouri...

  Missouri River at Boonville affecting Cooper and Howard Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Leavenworth affecting Leavenworth and Platte 
  Counties.

  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.

  Missouri River at St Joseph affecting Doniphan...Andrew and 
  Buchanan Counties.
  
  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.
  
  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.
  
  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.
  
  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-131439-
/O.CON.KEAX.FL.W.0049.000000T0000Z-160517T0900Z/
/SJSM7.2.ER.160510T1857Z.160513T0000Z.160516T0900Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at St Joseph.
* until late Monday night.
* At  8:30 AM Thursday the stage was 20.8 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.3 feet by this
  evening. The river will fall below flood stage Monday morning.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   20.8   Thu 08 AM   21.3 this evening
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-131438-
/O.EXT.KEAX.FL.W.0050.000000T0000Z-160516T1330Z/
/ATCK1.1.ER.160511T1635Z.160513T0000Z.160515T1330Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Atchison.
* until Monday morning.
* At  8:49 AM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by this
  evening. The river will fall below flood stage Sunday morning.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   23.1   Thu 09 AM   23.6 this evening
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

KSC103-MOC165-131438-
/O.EXT.KEAX.FL.W.0055.160513T0600Z-160514T1200Z/
/LEVK1.1.ER.160513T0600Z.160513T0600Z.160513T1200Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Leavenworth.
* from late tonight to Saturday morning.
* At  9:00 AM Thursday the stage was 18.8 feet.
* Flood stage is 20.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Friday morning.
* At 20.0 feet...Lowland flooding occurs along the east and west 
  banks of the river.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Leavenworth     20   18.8   Thu 09 AM   20.0 early Friday morning
     
&&
  
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484

  

$$

MOC047-095-177-131438-
/O.CON.KEAX.FL.W.0052.000000T0000Z-160516T1800Z/
/SBEM7.1.ER.160512T0520Z.160513T1800Z.160515T1800Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Sibley.
* until Monday afternoon.
* At  8:03 AM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.6 feet by 
  early Friday afternoon. The river will fall below flood stage early
  Sunday afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   23.1   Thu 08 AM   23.6 early Friday afternoon
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-131438-
/O.CON.KEAX.FL.W.0019.000000T0000Z-160517T1930Z/
/NAPM7.1.ER.160427T1328Z.160428T2315Z.160516T1930Z.UU/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Tuesday afternoon.
* At  9:00 AM Thursday the stage was 20.0 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.4 feet by 
  early Friday afternoon. The river will fall below flood stage early
  Monday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   20.0   Thu 09 AM   20.4 early Friday afternoon
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-131438-
/O.CON.KEAX.FL.W.0020.000000T0000Z-160518T0430Z/
/WVYM7.1.ER.160427T1906Z.160429T0900Z.160517T0430Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Waverly.
* until Tuesday evening.
* At  8:30 AM Thursday the stage was 22.4 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.2 feet by 
  Friday evening. The river will fall below flood stage Monday before
  midnight.
* At 23.5 feet...Rural areas along the river which are not protected 
  by levees flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   22.4   Thu 08 AM   23.2 Friday evening
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-131438-
/O.CON.KEAX.FL.W.0021.000000T0000Z-000000T0000Z/
/MIAM7.1.ER.160428T0131Z.160429T1324Z.000000T0000Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River At Miami.
* until further notice.
* At  8:23 AM Thursday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet by 
  early Saturday morning then begin falling.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   20.1   Thu 08 AM   21.9 early Saturday morning
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-131438-
/O.EXT.KEAX.FL.W.0053.160514T1800Z-160516T0000Z/
/GLZM7.1.ER.160514T1800Z.160514T1800Z.160515T0000Z.UU/
939 AM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Glasgow.
* from Saturday afternoon to Sunday evening.
* At  8:30 AM Thursday the stage was 22.5 feet.
* Flood stage is 25.0 feet.
* Forecast...The river is expected to rise to near flood stage early 
  Saturday afternoon.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   22.5   Thu 08 AM   25.0 Saturday afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-121509-
/O.CAN.KEAX.FL.W.0054.000000T0000Z-160516T1800Z/
/BOZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
939 AM CDT THU MAY 12 2016

The Flood Warning is cancelled for
  The Missouri River at Boonville.
* At  8:30 AM Thursday the stage was 17.8 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  20.3 feet early Saturday afternoon.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   17.8   Thu 08 AM   20.3 Saturday afternoon
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$
459 
WGUS83 KEAX 130212
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
912 PM CDT THU MAY 12 2016
   

...The Flood Warning is cancelled for the following rivers in 
Kansas...Missouri...

  Missouri River at Leavenworth affecting Leavenworth and Platte 
  Counties.

  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.

...The Flood Warning continues for the following rivers in Kansas...
Missouri...

  Missouri River at St Joseph affecting Doniphan...Andrew and Buchanan
  Counties.

  Missouri River at Atchison affecting Atchison...Buchanan and Platte 
  Counties.

  Missouri River at Sibley affecting Clay...Jackson and Ray Counties.

  Missouri River at Napoleon affecting Jackson...Lafayette and Ray 
  Counties.

  Missouri River at Waverly affecting Carroll...Lafayette and Saline 
  Counties.

  Missouri River At Miami affecting Carroll...Chariton and Saline 
  Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

KSC043-MOC003-021-140212-
/O.EXT.KEAX.FL.W.0049.000000T0000Z-160516T0824Z/
/SJSM7.1.ER.160510T1857Z.160512T1900Z.160515T0824Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at St Joseph.
* until late Sunday night.
* At  8:30 PM Thursday the stage was 20.6 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday morning.
* At 21.0 feet...Riverfront Park in St. Joseph begins to flood.
* At 19.0 feet...Backwater from the Missouri River floods property 
  along the Nodaway river at Nodaway, Missouri.
* At 17.0 feet...Lowland flooding upstream and downstream from St. 
  Joseph occurs.


&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  St Joseph       17   20.6   Thu 08 PM   20.4 early Friday morning
     
&&
  
LAT...LON 3991 9501 3990 9489 3975 9483 3964 9488 3970 9505

  

$$

KSC005-MOC021-165-140211-
/O.EXT.KEAX.FL.W.0050.000000T0000Z-160515T1800Z/
/ATCK1.1.ER.160511T1635Z.160513T0600Z.160514T1800Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Atchison.
* until Sunday afternoon.
* At  8:49 AM Thursday the stage was 23.1 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.4 feet by 
  early Friday morning. The river will fall below flood stage early 
  Saturday afternoon.
* At 22.0 feet...Low-lying areas on the Missouri side of the river 
  begin to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Atchison        22   23.1   Thu 09 AM   23.4 early Friday morning
     
&&
  
LAT...LON 3970 9505 3964 9488 3942 9493 3942 9508 3958 9516

  

$$

KSC103-MOC165-130242-
/O.CAN.KEAX.FL.W.0055.000000T0000Z-160514T1200Z/
/LEVK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning is cancelled for
  The Missouri River at Leavenworth.
* At  8:00 PM Thursday the stage was 19.2 feet.
* Flood stage is 20.0 feet.
* Forecast...The river crested below flood stage at 19.3 feet. The 
  river will continue to fall to 17.9 feet by Saturday morning.
* At 20.0 feet...Lowland flooding occurs along the east and west 
  banks of the river.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Leavenworth     20   19.2   Thu 08 PM   19.2 early Friday morning
     
&&
  
LAT...LON 3942 9508 3942 9492 3918 9460 3913 9460 3918 9484

  

$$

MOC047-095-177-140211-
/O.EXT.KEAX.FL.W.0052.000000T0000Z-160515T2100Z/
/SBEM7.1.ER.160512T0520Z.160513T0600Z.160514T2100Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Sibley.
* until Sunday afternoon.
* At 12:18 PM Thursday the stage was 23.2 feet.
* Flood stage is 22.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.3 feet by 
  early Friday morning. The river will fall below flood stage 
  Saturday afternoon.
* At 22.0 feet...Low-lying rural areas along the river and outside of
  levee protection flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Sibley          22   23.2   Thu 12 PM   23.3 early Friday morning
     
&&
  
LAT...LON 3925 9431 3922 9417 3916 9415 3918 9420 3918 9432

  

$$

MOC095-107-177-140211-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-160516T1800Z/
/NAPM7.1.ER.160427T1328Z.160428T2315Z.160515T1800Z.UU/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Napoleon.
* until Monday afternoon.
* At  9:00 PM Thursday the stage was 20.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  early Sunday afternoon.
* At 17.0 feet...Low-lying areas unprotected by levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Napoleon        17   20.1   Thu 09 PM   20.1 early Friday morning
     
&&
  
LAT...LON 3916 9415 3922 9417 3925 9386 3918 9384 3911 9405

  

$$

MOC033-107-195-140211-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-160517T0336Z/
/WVYM7.1.ER.160427T1906Z.160429T0900Z.160516T0336Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River at Waverly.
* until Monday evening.
* At  8:30 PM Thursday the stage was 22.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.0 feet by 
  early Friday morning. The river will fall below flood stage Sunday 
  before midnight.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Waverly         20   22.9   Thu 08 PM   23.0 early Friday morning
     
&&
  
LAT...LON 3925 9386 3933 9331 3928 9327 3922 9330 3918 9384

  

$$

MOC033-041-195-140211-
/O.EXT.KEAX.FL.W.0021.000000T0000Z-160517T1200Z/
/MIAM7.1.ER.160428T0131Z.160429T1324Z.160516T1200Z.NO/
912 PM CDT THU MAY 12 2016

The Flood Warning continues for
  The Missouri River At Miami.
* until Tuesday morning.
* At  8:23 AM Thursday the stage was 20.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.7 feet by 
  early Friday afternoon. The river will fall below flood stage 
  Monday morning.
* At 18.0 feet...Low-lying rural areas outside of levees begin to 
  flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Miami           18   20.1   Thu 08 AM   21.7 early Friday afternoon
     
&&
  
LAT...LON 3933 9331 3943 9319 3938 9307 3928 9327

  

$$

MOC041-089-195-130242-
/O.CAN.KEAX.FL.W.0053.000000T0000Z-160516T0000Z/
/GLZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
912 PM CDT THU MAY 12 2016

The Flood Warning is cancelled for
  The Missouri River at Glasgow.
* At  8:30 PM Thursday the stage was 23.7 feet.
* Flood stage is 25.0 feet.
* Forecast...The river will crest below flood stage with a value of 
  24.7 feet early Saturday morning.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   23.7   Thu 08 PM   24.7 early Saturday morning
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 11, 6:14 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, May 11, 6:14 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Kansas City/Pleasant Hill MO
614 PM CDT WED MAY 11 2016

.Discussion...
Issued at 257 PM CDT WED MAY 11 2016

An MCS from the early morning hours which affected much of eastern
Kansas and western Missouri has heavily stabilized the atmosphere
over northern Missouri. A surface low, currently positioned over
west central Missouri will continue to push eastward ahead of a
deepening upper low over the Northern Plains. The attendant cold
front is draped near the KS/MO border with a warm front extending
eastward, south of the KC metro. This convergent area, mostly south
of the I-70 corridor will be the area to monitor for convection
during the afternoon if the atmosphere can recover from earlier
convection. If inhibition can be overcome, modest CAPE values on the
order of 2000+ j/kg, coupled with 0-6 km bulk shear values of 30+
knots, and steep lapse rates will be supportive of strong updrafts
capable of producing hail up to 2 inches with strong and damaging
winds. This is highly dependent on how much CIN can be eroded during
the afternoon hours. The most likely area to destabilize within the
convergent zone will be east of the Highway 65 corridor, and south
of the I-70 corridor. Post-frontal stratus is currently developing
west of this area, and confidence that the KC metro will be heavily
impacted is low at this point. If conditions do ripen for convection
during the mid-afternoon, the system as a whole will be progressive
enough to not have a significant impact with concern to rainfall
amounts and resulting flash flooding. Have generally kept rain
totals under 0.75" for the southeastern counties with amounts near
0.5" for points north. The frontal boundary will push through the
CWA by the early evening hours with convection exiting the area by 9
pm. Cloud cover will the erode behind the boundary as dry air
filters in from the northwest. With a moist surface in place,
cooling temperatures, and clearing sky conditions, patchy fog is
possible across the region tonight, particularly for areas which
received moderate rainfall amounts earlier this morning over eastern
Kansas and western Missouri.

Temperatures behind the frontal boundary will hover in the low 70s
for Thursday afternoon as surface high pressure builds into the area
from the west. Storm chances will then return by Friday as a weak
wave advances into the region. Will need to keep an eye on the
potential for severe as this activity comes into better view, though
at this time, can expect general thunderstorms Friday afternoon and
evening. Saturday looks to remain dry for the time, though the
active pattern will continue through the latter half of the weekend,
extending into the early week. Temperatures will be unseasonably
cool beginning Saturday into Sunday, with warming temperatures
expected by the end of the forecast period.

&&

.Aviation...(For the 00Z TAFS through 00Z Thursday Evening)
Issued at 607 PM CDT WED MAY 11 2016

Cold front currently pushing through eastern KS and northwest MO
will allow for clouds to clear out over the next few hours; however,
slight disturbance moving across western KS will bring mid and upper
level clouds after 08Z. NW winds behind the front will remain light
overnight and begin picking up after 15Z. Light fog is possible at a
few of the terminals overnight, but confidence is low attm.

&&

.EAX Watches/Warnings/Advisories...
KS...None.
MO...None.
&&

Discussion...Welsh
Aviation...PMM
Hazardous weather outlook, May 11, 5:42 AM CDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
542 AM CDT WED MAY 11 2016

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-121045-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
542 AM CDT WED MAY 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER
 MISSOURI VALLEY TODAY. LARGE HAIL AND DAMAGING WINDS WILL BE THE
 PRIMARY CONCERNS. THE INITIAL ROUND OF STRONG STORMS WILL MOVE OVER
 THE REGION THIS MORNING...WITH ANOTHER ROUND OF STRONG TO SEVERE
 STORMS POSSIBLE THIS AFTERNOON. THIS SECONDARY ROUND OF SEVERE STORMS
 WILL LIKELY BE FOCUSED EAST OF THE KANSAS CITY METRO.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.WEATHER.GOV/EAX/HWO

Nearby

River Flood Warnings in Missouri, 2016River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.